A 27-year-old female asked:
I've had mirena (levonorgestrel) for over a year now i've only had my period one time but today i started spotting is this normal?
1 doctor answer • 1 doctor weighed in
Internal Medicine 40 years experience
Yes: It is a progesterone secreting IUD so it prevents ovulation and regular Cyclical hormonal Changes . So Scanty/ irregular periods are often seen, But have you asked your OB GYN this question who put this IUD. I am sure they discussed with you the possible scenario before this was inserted.
3.2k viewsAnswered >2 years ago
Last updated Feb 7, 2015
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.